MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU, STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU, STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38516
Medical Device Problem Codes Off-Label Use (1494); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Per rep - 10jun2025 - they had access on right side of the patient and were over the bifurcation attempting to stent the left leg.During deployment, roughly two thirds of the stent deployed and one third was stuck in the deployment system.They ended up breaking open the handle of the ptx and attempting to deploy the rest of stent.They were able to get the proximal one third of the stent deployed but it was inside of the introducer sheath that was over the bifurcation.The case is still going on.They are presently attempting to extract the rest of the stent from the sheath.Update from rep - 16jun2025 - from the physician the device failed to fully deploy, and as they were trying to back it out, while partially deployed, it got stuck on the aortic bifurcation, and then became detached from the delivery system completely.They ended up have to used 3 more devices to anchor it in place.Pt is doing fine.Outside of a somewhere steep aortic bi-fur, nothing was out of the ordinary.I have the failed device in question, as i stopped by to pick it up.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: 1 unit of lot number c2190357 of zisv6-35-125-8-60-ptx was returned opened in its original packaging.With the information provided, a physical examination and document based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 08 may 2025.Refer to the product return object (pr-87176) examination of returned device field for lab attendance and lab evaluation notes.The returned device lab examination findings and observations can be referred through attached photos.Visual inspection: shells of handle returned separately brake and red safety button returned intact in handle axle pin returned separately thumbwheel with retraction wire attached, returned separately delivery catheter returned separately, not attached to handle.Biological matter noted on outer sheath kink observed approx.7.3cms from stability sheath assembly biological matter on distal inner braided coil on outer sheath unraveled flla broken section of outer sheath observed to be torn/compressed/crunched and jammed in stability sheath assembly functional: n/a.An additional complaint (b)(4) was opened to capture the use error of the 0.018-inch wireguide that was used the procedure.Manufacturing records: prior to distribution, all zisv6-35-125-8-60-ptx devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for zisv6-35-125-8-60-ptx device of lot number c2190357 did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and label: it should be noted that the instructions for use (ifu0118) states the following; "the zilver ptx drug-eluting peripheral stent is indicated for improving luminal diameter for the treatment of de novo or restenotic symptomatic lesions in native vascular disease of the above-the-knee femoropopliteal arteries having reference vessel diameter from 4mm to 7mm and total lesion lengths up to 300mm per patient." there is evidence to suggest that the customer did not follow the ifu.(ifu0118) image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer, 1.The complaint report describes a complex complication that is not completely described nor are there adequate images provided to fully address the multitude of issues leading to the complication.2.There is a pre-existing left common iliac artery stent in place for a contralateral approach to address what appears to be a left common and external iliac artery issue.There was no explanation as to why this was not addressed via an ipsilateral approach which would have avoided this entire scenario.3.The initial image demonstrates the zilver ptx system advanced up and over the bifurcation.The bifurcation doesn¿t appear particularly ¿steep¿ as mentioned in the complaint report.However, the stent is attempting to be deployed with the proximal end of the stent terminating at the proximal end of the existing iliac stent.Before starting to deploy the zilver ptx, a slight bend/kink can be observed at this location, at the junction of the ¿stent stop¿ and the proximal end of the stent.4.The next image demonstrates the partial deployment of the zilver ptx.The distal 1/3 of the stent has deployed normally.However, there is an issue with the proximal portion of the system.The ¿stent stop¿ is no longer abutting the proximal end of the stent.This space indicates that the system is not performing correctly.The ¿stent stop¿ acts as a backstop as the retraction sheath is withdrawn and exposes/deploys the stent.The angle and space that has developed indicates that retraction sheath is not functioning as it should.This could be a result of the handle malfunctioning but could also be the result of interactions with the proximal margin of the existing iliac stent or related to the angle and increased resistance while attempting to retract the retraction sheath.5.The physician advanced the sheath to the apex of the aortic bifurcation, but not into the left common iliac artery stent.With this advancement the physician was able to retract the entire stent deployment system partially into the sheath as is seen on the last image.This results in the proximal portion of the stent now traversing the aortic bifurcation.6.Eventually the physician deploys the stent fully, after disassembling the handle, across the aortic bifurcation.There was no discussion if after dissembling the handle did the stent deploy more appropriately, or if the stent delivery system was retracted into the sheath, potentially freeing the retraction sheath from the iliac stent, and that is what allowed the stent to be deployed completely.The stent delivery system was returned, so if the existing iliac artery stent was the issue, there would likely be gouges/marks on the retraction sheath.7.There were no images submitted of the deployed zilver ptx stent across the aortic bifurcation or the steps used to remedy this situation.However, the complaint report makes it sound like it was completely fixed.Root cause analysis: a definitive root cause could be attributed to abnormal use.The user has not complied with the requirements of the ifu with respect to the intended use of the device.The physician attempted to deploy the stent in the iliac artery which is abnormal use as it is intended for use in the femoropopliteal arteries.Engineering input confirmed that there was abnormal use of the device and additional use error of an 0.018-inch wireguide.The abnormal use of the device being deployed in the incorrect location, in addition to the steep aortic bifurcation, would have contributed to the deployment difficulty.Abnormal use complaints are considered to be beyond any further reasonable means of interface-related risk control by the manufacturer.It is unknown how the device will function outside of its intended use.Trending will monitor if any future investigation is required.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, third of the stent got stuck in the deployment catheter.Confirmed quantity of 1 device, confirmed used.According to the initial report, the patient outcome was unknown but input from our medical advisor stated that the harm involved to the patient would have resulted in an additional stent being required.Investigation findings conclude that a definitive root cause could be attributed to abnormal use.The user has not complied with the requirements of the ifu with respect to the intended use of the device.The physician attempted to deploy the stent in the iliac artery which is abnormal use as it is intended for use in the femoropopliteal arteries.Engineering input confirmed that there was abnormal use of the device and additional use error of an 0.018-inch wireguide.The abnormal use of the device being deployed in the incorrect location, in addition to the steep aortic bifurcation, would have contributed to the deployment difficulty.Abnormal use complaints are considered to be beyond any further reasonable means of interface-related risk control by the manufacturer.It is unknown how the device will function outside of its intended use.Trending will monitor if any future investigation is required.
 
Event or Problem Description
A correction report is being filed from the confirmation received from engineering on (b)(6) 2025 that the complaint seems to be abnormal (off-label) use in the iliac artery (first off) and then user error with an 0.018¿ wire guide.This report will update the annex coding and include the investigation with the image review.Update from rep - 16jun2025 - from the physician the device failed to fully deploy, and as they were trying to back it out, while partially deployed, it got stuck on the aortic bifurcation, and then became detached from the delivery system completely.They ended up have to used 3 more devices to anchor it in place.Pt is doing fine.Outside of a somewhere steep aortic bi-fur, nothing was out of the ordinary.I have the failed device in question, as i stopped by to pick it up.Per rep - 10jun2025 - they had access on right side of the patient and were over the bifurcation attempting to stent the left leg.During deployment, roughly two thirds of the stent deployed and one third was stuck in the deployment system.They ended up breaking open the handle of the ptx and attempting to deploy the rest of stent.They were able to get the proximal one third of the stent deployed but it was inside of the introducer sheath that was over the bifurcation.The case is still going on.They are presently attempting to extract the rest of the stent from the sheath.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU, STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
o halloran road
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22453444
Report Number3001845648-2025-00311
Device Sequence Number18238632
Product Code NIU
UDI-Device Identifier10827002385167
UDI-Public(01)10827002385167(17)60329(30)1(10)C2190357
Combination Product (Y/N)Y
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P100022/S014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2026
Device Model NumberG38516
Device Catalogue NumberZISV6-35-125-8-60-PTX
Device Lot NumberC2190357
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/10/2025
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown